It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Obsessive Compulsive Disorder (OCD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-01-2006, 12:26 AM   #1
Member
 
Join Date: Jun 2006
Posts: 61
arbegla HB User
anafranil+lexapro+ativan....safe???

Hello-

I am currently on Lexapro and taking ativan with it. I am a "responder" to Lexapro, for both obsessions and compulsions, but there's still a good deal of anxiety left. Lexapro has reduced it from severe to moderate, but at moderate it still has enough fuel to set off an anxiety attack. It's happen 2 times already. So I threw in ativan helps ward of anxiety attacks and lowers anxiety a little more almost to mild range. But Lexapro+ativan together make me very sleepy. Doc had prescribed anafranil to use w/ Lex. but I'm wary of the effects...has anyone tried anafranil? Also, does anyone taking an SSRI get 24 hour relief from there symptoms?? I don't...the drug works and then "cuts out" somtimes in seconds, and I can feel my symptoms lurch upward (imagine leaving cool air-conditioned hotel in las vegas into the heat..it hits you with a shock)..and later it will start up again....very frustrating. In particular, is anafranil a good anti-obsessional? I get about 25-30(good day)% reduction in obsessive symptoms, and 35% reduction in compulsions, but the compulsions were never the big deal to begin with with the drug. I want to get as much control over my symptoms because, I've reviewed the trend in my OCD and it doesn't look good....it has been progressively been getting worse over the years (maybe because of stress). I don't "wax/wane" in severity or at least not appreciably. Most days my anxiety might fluctuate between 55% and 70% and on good days maybe I'll stay below 60% but always above 55% for the day. So yesterday pretty much looks like tomorrow.... Well, any help is appreciated

Thank You

 
Sponsors Lightbulb
   
Old 08-01-2006, 01:05 AM   #2
Newbie
(female)
 
Join Date: Aug 2006
Posts: 1
Enigma17 HB User
Re: anafranil+lexapro+ativan....safe???

Hello. I was diagnosed with OCD last night and have been referred to a Psychiatrist to begin drug therapy on Monday, August 7. My Counselor thought the MD might prescribe Lexapro and/or Anafranil to start, but I am terrified that my chronic, severe insomnia will only get worse. The insomnia was the reason I sought counseling in the first place. The OCD was a surprise. Can you tell me about your sleep patterns before and after starting these drugs? In the past, every antidepressant has escalated my insomnia. Thanks.

 
Old 08-01-2006, 03:31 AM   #3
Member
 
Join Date: Jun 2006
Posts: 61
arbegla HB User
thanks for response

Yeah..


I suffer from insomnia aswell, but not from drugs just from the OCD. Actually my OCD is at it's worst between 11-3AM. Lexapro hasn't affected my sleep...on the other hand when it kicks in it makes me more sleepy. It usually takes 1.5-2 hours for me to sleep regularly and it's not uncommon for me to still be awake by dawn. I've few side effects from Lex. aside from a little diziness the first day and when I increase dosage, having to use to restroom more often (manageable), and muscle aches. Now I'm over the side effects, so it's fine. I don't know about Anafranil, that's why I need some advice...Well, any questions happy to ans.

 
Old 09-14-2006, 12:09 PM   #4
Newbie
(female)
 
Join Date: May 2005
Posts: 8
kirkydir HB User
Re: anafranil+lexapro+ativan....safe???

I have had the same problem as you in the past. Every med I take makes my insomnia worse. Lexapro is the only med so far that actually does the opposite and makes me sleepy. Hopefully it works for you as I understand how debilitating insomnia can be. Good luck.

 
Old 09-14-2006, 12:37 PM   #5
Veteran
(male)
 
Join Date: Sep 2006
Location: Parma Heights, Ohio
Posts: 391
BadMalibu HB User
Re: anafranil+lexapro+ativan....safe???

Arbegla-

My therapist recommends the minimal amount of drug therapy becuase most OCD is really from the way we think and not what's going on in our brains chemically. Most physicians will tell you it's abnormalities in the serotonin and dopamine levels in the brain. But you'll notice that no matter how many drugs you're on, you'll still have symptoms. You said it yourself, "I'll stay below 60% but always above 55% for the day." Fact is you need to combine good therapy along with your drug regime.

The best advice I can give to you is to get into some behavioral therapy with a psychologist who specalizes in anxiety disorders. Drugs are only good when you combine them with good beahavioral therapy.

Obviously I'm not a licensed counselor, so I would reommend speaking to a doctor to make sure there aren't going to be any drug interactions or problems.

Hope this helps!

 
Old 09-16-2006, 07:55 PM   #6
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 1,148
seriousperson HB Userseriousperson HB User
Re: anafranil+lexapro+ativan....safe???

arbegla, Just in case you're still checking this thread...
I tried anafrinal and had terrible side effects. In my job I frequently teach classes, and the anafrinal made my jaw jut out at random times and angles when I was speaking. It was humiliating, to say the least.
My psychiatrist was sorry it happened, and also disappointed because it had worked for another patient for whom nothing else had.

 
Old 09-16-2006, 11:43 PM   #7
Veteran
(male)
 
Join Date: Jun 2002
Location: West Seattle
Posts: 360
Just-A-Boy HB User
Exclamation Re: anafranil+lexapro+ativan....safe???

If these drugs you are taking are not helping you. You should look into much stronger drugs like Zyprexa, Abilify, Seroquel, Geodon, Clorazil, Risperdal. They are not FDA-approved for treatment for OCD but they have shown off label uses to treat serious and severe OCD Symptoms.

These drugs are labeled as antipsychotics but they are used for other mental conditions too... ranging from anxiety to depression to OCD. Atypical antipsychotics are strong and usually take effect within 20 minutes and full effects are seen less than a week.

Best Wishes.

Last edited by Just-A-Boy; 09-16-2006 at 11:47 PM.

 
Old 09-18-2006, 08:33 PM   #8
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 1,148
seriousperson HB Userseriousperson HB User
Re: anafranil+lexapro+ativan....safe???

Just a boy,
I'm on risperdal, and have been for over a year. It relieves a lot of the anxiety.
Of course, it also makes me feel fat.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Any good anxiety meds? light the world Bipolar Disorder 48 04-05-2009 06:54 PM
Luvox CR Iloveturtles Obsessive Compulsive Disorder (OCD) 2 06-03-2008 04:45 PM
Are these physical symptoms of depression? Sannah Depression 12 03-05-2007 08:13 AM
what is this feeling in my gut? janart Depression 17 02-09-2007 09:23 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Eyes2thesky (10), TrainOfThought (10), paisleyprincess (5), guitarman86 (5), PinkIcecream (4), eddysmom1 (3), Kali333 (3), dee088 (3), Sillygrl (3), BadMalibu (3)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 04:17 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!